Alert archive / Oklahoma / Freeze Warnings in 2021

Freeze Warning 4, NWS Norman, OK

November 12, 202148 counties in Oklahoma

NWS Norman, OK issued this freeze warning at Nov 12, 2021, 11:35 AM CST for 48 counties in Oklahoma. It took effect at Nov 12, 2021, 11:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 11:35 AM CST (17:35 UTC)
In effect from
Nov 12, 2021, 11:00 PM CST
Expired
Nov 13, 2021, 9:00 AM CST
In force
10 hr
Issued by
NWS Norman, OK
All 48 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 61 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2279 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS74 KOUN 121735
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1135 AM CST Fri Nov 12 2021

OKZ004>048-050>052-131500-
/O.UPG.KOUN.FZ.A.0004.211113T0500Z-211113T1500Z/
/O.NEW.KOUN.FZ.W.0004.211113T0500Z-211113T1500Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, and Durant
1135 AM CST Fri Nov 12 2021

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 26. The coldest
  temperatures are expected across the northern third of Oklahoma
  with temperatures mainly in the upper 20s. Freezing temperatures
  may be more marginal across southern Oklahoma with temperatures
  near 32 by sunrise Saturday.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma.

* WHEN...From 11 PM this evening to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
252 
WWUS74 KOUN 130833
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
233 AM CST Sat Nov 13 2021

OKZ004>048-050>052-131500-
/O.CON.KOUN.FZ.W.0004.000000T0000Z-211113T1500Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, and Durant
233 AM CST Sat Nov 13 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 26.

* WHERE...Portions of central, northern, southern, and western 
  Oklahoma.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
814 
WWUS74 KOUN 131456 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
856 AM CST Sat Nov 13 2021

OKZ004>048-050>052-131600-
/O.EXP.KOUN.FZ.W.0004.000000T0000Z-211113T1500Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, and Durant
856 AM CST Sat Nov 13 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

Temperatures have warmed up to above freezing across Oklahoma.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:34 AM CST, 1 minute earlier.

Area forecast discussion, Nov 12, 11:34 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
1134 AM CST Fri Nov 12 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 249 AM CST Fri Nov 12 2021

A shortwave moving through the flow across the central Plains will
continue to bring a chance for some light rain to parts of north
central/central OK this morning. The chance for rain is expected to
end later this morning. Meanwhile, a cold front will continue to
move across the area today leading to breezy NW winds and cooler
temperatures with highs in the 50s to low 60s this afternoon. Drier
air is also expected to move into the region behind the front which
will lead to low RHs, especially in western parts of the fa where
values are expected to drop below 20%. With the low RH and breezy NW
winds, Elevated to Near Critical fire weather conditions will be
possible this afternoon across approximately the western third of
the area. Will issue a Fire Danger Statement to cover this.

Winds are expected to become light this evening. The light winds
combined with clear skies is expected to lead to good radiational
cooling tonight. This along with the cooler air behind the front
will likely lead to at or below freezing temperatures across a good
portion of the fa so a Freeze Watch has been issued.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 121 AM CST Fri Nov 12 2021

With the cool air mass centered over Oklahoma early Saturday morning
temperatures are expected to go below freezing over much of the
state. A freeze watch is in effect for all of western and central
Oklahoma for earl Saturday morning. Areas along the Red River are
expected to be right at freezing, although low-lying areas will dip
below in the clear skies and light winds. Minimum temperatures along
the Kansas border will be down to the middle 20s. Until Tuesday,
Oklahoma will be underneath moderate northwesterly flow with a dry
frontal passage on Sunday. The air mass that follows will be mostly
from the central U.S. Rockies, so no colder air. Tuesday will be the
warmest day of next week with short-wave ridging passing over the
southern plains. Another cold front passes on Wednesday with this
air mass too crossing over the central U.S. Rockies. As it passes
trough southeastern Oklahoma late Wednesday/early Thursday, there is
a slight chance for rain/storms in this area where, from Tuesday,
low-level moisture would have been increasing. Even given these two
fronts, Saturday morning is still expected to be the coldest until
the end of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1122 AM CST Fri Nov 12 2021

Mixing and cold air advection behind a cold front will result in
gusty northwest winds this afternoon at all sites. Early this
evening, the wind will become light from the northwest. High
clouds may increase across parts of western Oklahoma overnight and
across northern Oklahoma by early Saturday morning. The wind will
transition back to southwest Saturday morning as surface high
pressure builds over central Texas. VFR conditions will prevail
through the period.

&&

.UPPER AIR...
Issued at 337 AM CST Thu Nov 11 2021

No upper air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  54  31  60  43 /   0   0   0   0
Hobart OK         59  31  67  43 /   0   0   0   0
Wichita Falls TX  62  34  68  45 /   0   0   0   0
Gage OK           56  27  69  40 /   0   0   0   0
Ponca City OK     51  25  57  40 /  10   0   0   0
Durant OK         62  32  61  43 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from 11 PM CST this evening through Saturday
     morning for OKZ004>048-050>052.

TX...None.
&&

SHORT TERM...25
LONG TERM....09
AVIATION...06
Hazardous weather outlook, Nov 12, 4:00 AM CST, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
400 AM CST Fri Nov 12 2021

OKZ004>048-050>052-TXZ083>090-131100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
400 AM CST Fri Nov 12 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Fire Weather...
Gusty north winds and low humidities will create elevated and near-
critical fire weather conditions this afternoon in the western third
of Oklahoma and south of the Red River.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Freezing Temperatures...
Freezing temperatures are expected for much of Oklahoma early
Saturday morning. A freeze watch is in effect.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 1:34 AM CSTFreeze WatchOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more10 hr

Nearby

Freeze Warnings in Oklahoma, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.